MAUDE Adverse Event Report: Ethicon Endo-Surgery, LLC. Echelon Linear Cutter; STAPLE, IMPLANTABLE

Ethicon Endo-Surgery, LLC. Echelon Linear Cutter; STAPLE, IMPLANTABLE
Catalog Number GLC80
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Unspecified Tissue Injury (4559)
Date of Event 06/25/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the product used was a glc80 with a blue reload.It was used to resect a portion of the small bowel in an emergency procedure.There were no issues during the procedure and recovery for the first 6 days was as expected.However the surgeon emailed to say the patient had a small bowel tumour resection with barcelona type anastomosis.Proven bleed from anastomosis on ct angiogram- self limiting however.Patient came back into hospital and had to have a blood transfusion.The patient has recovered.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 7/31/2026.D4 batch #: unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: what were the indications for surgery? what surgical procedure was performed? what color setting was selected on the device and what was the sequence of the firings? what anatomical structures was the device fired on? were there any issues experienced with the device in the initial surgical procedure? was the device difficult to fire? were there any issues noted with staple formation at any point throughout the care of the patient? if so, please describe.What was the total estimated blood loss (ml)? how was the bleeding addressed other than a blood transfusion? does the surgeon believe that the bleeding was in relation to the anastomosis? what was the pre and postoperative anti-coagulant and pain management protocol? an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
Echelon Linear Cutter
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
Ethicon Endo-Surgery, LLC.
475 calle c
guaynabo 00969
PR  00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
PR  
+1(303)552-6892
MDR Report Key50097822
Report Number3005075853-2026-06039
Device Sequence Number18721495
Product Code GDW
UDI-Device Identifier10705036030881
UDI-Public10705036030881
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K223760
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Type of Report Initial,Followup
Report Date (Section B) 07/31/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGLC80
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Initial Date Received by Manufacturer 07/07/2026
Supplement Date Received by Manufacturer09/22/2026
Initial Report FDA Received Date07/31/2026
Supplement Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown